Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 14, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Feb 25, 2017, 10:49 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2017, 10:49 PM CST (04:49 UTC)
- Expired
- Feb 26, 2017, 12:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
455 WHUS74 KMOB 260449 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1049 PM CST SAT FEB 25 2017 ...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND AND UNPROTECTED WATERS OUT 60 NM... .STRONG OFFSHORE FLOW HAS SET UP OVERNIGHT. GMZ631-632-650-655-670-675-261300- /O.NEW.KMOB.SC.Y.0014.170226T0449Z-170226T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1049 PM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL NOON CST SUNDAY. * WINDS...20 TO 25 KNOTS. * WAVES/SEAS...BUILDING TO 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
476 WHUS74 KMOB 261223 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 623 AM CST SUN FEB 26 2017 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH NOON FOR SOUTHERN MOBILE BAY...THE MISSISSIPPI SOUND AND GULF WATERS OUT 60 NAUTICAL MILES... .MODERATE TO STRONG NORTHEAST FLOW AND MODERATE SEAS PERSIST THIS MORNING AS HIGH PRESSURE MOVES EAST OVER THE DEEP SOUTH. GMZ631-632-650-655-670-675-261800- /O.CON.KMOB.SC.Y.0014.000000T0000Z-170226T1800Z/ SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 623 AM CST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTHEAST 18 TO 23 KNOTS. * WAVES/SEAS...3 TO 6 FEET. CHOPPY TO ROUGH CONDITIONS OVER SOUTHERN MOBILE BAY AND THE MISSISSIPPI SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OR FREQUENT GUSTS OF 20 TO 33 KNOTS AND/OR SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 9:45 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Feb 25, 9:45 PM CST, 1 hour 4 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 945 PM CST Sat Feb 25 2017 .DISCUSSION...See updated information for land areas below. && .UPDATE...Current package generally on track, with decent northerly winds mixing the boundary layer and keeping temps from cooling as fast as guidance had suggested. No updates planned attm. /16 && .PREV DISCUSSION... /issued 518 PM CST Sat Feb 25 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...VFR conditions expected through the forecast. Only major change expected is a shift in wind direction fro a general northwesterly at the beginning to a general southeast Sunday, as surface high pressure passes over, then east of the FA. /16 PREV DISCUSSION... /issued 356 PM CST Sat Feb 25 2017/ NEAR TERM /Now Through Sunday/...Moderate northerly flow in the wake of this morning's cold front will relax tonight as high pressure builds over the area from the west. With clear skies and a much drier airmass over the area, expecting overnight lows tonight to dip below seasonal across the area, with low to mid 30's expected inland and low to mid 40's along the coast. As the high pressure continues to build east into the western Atlantic, surface winds shift to easterly and then southeasterly over the local area Sunday. As such, clear skies and seasonal highs will continue Sunday afternoon, with temps in the mid to upper 60's expected areawide. /49 SHORT TERM /Sunday night Through Tuesday night/...Surface high pressure shifts eastward out into the Western Atlantic Sunday night. As a result, an east to southeast surface flow becomes established creating an uptick in humidity and keeping overnight lows warmer. Minimum temperatures near the coast will only fall into the 50s...while more interior locations will see temperatures in 40s to low 50s. Daytime highs should climb 5 to 10 degrees warmer than normal Monday as the onshore flow becomes firmly established and warm frontal boundary pushes northward over our northern MS and AL counties. The probability of rainfall increases during the day as Precipitable Water (PWAT) climbs to almost 1.5 inches and shortwave troughs propagating along the southwesterly flow aloft will ocnly tap into the underlying instability and moisture. The warm and moist weather pattern remains anchored over the region through Tuesday night however the warm frontal boundary shifts north Monday night and PWATs trend lower. Although a humid and warm weather pattern remains with us any shower activity should remain spotty at best Tuesday through Tuesday night. LONG TERM /Wednesday Through Saturday/...Deep layer southerly flow over the area deepens in response to an approaching cold front extending southwestward from IL through Eastern TX by around noon Wednesday. ECMWF and GFS seem to be coming into better agreement on the timing and strength of this system. Current model trends push the cold front through Wednesday night. A few strong storms will be possible along the squall and out ahead of it timing looks to be early evening through overnight hours...also cannot rule out the possibility of a severe storm or two but current projections show the main dynamics and more favorable shear will remain north of our area. Would like to see another model run or two to see if consistency is retained and to better assess the potential evolution of this low pressure system. A cooler and drier airmass then settles over the area in the wake of the cold front Wednesday night and lasts through Saturday. High temperatures should generally climb into the 60s each afternoon. With low temperatures bottoming out Thursday night, dropping into the mid to upper 30s inland and 40s near the coast. Friday night lows will be a bit warmer near 40 to mid 40s inland and mid 40s to near 50 along the coast. /08 MARINE...Moderate offshore flow continues through tonight before shifting to more easterly and then southeasterly Sunday as high pressure builds east over the area. Moderate onshore flow then persists into the middle part of next week, potentially reaching exercise caution levels at times, before another cold front passes through Wednesday night into Thursday morning. Chances for showers and thunderstorms increase Monday morning and persist until the aforementioned cold front passes through, with moderate to strong offshore flow then expected in its wake on Thursday. /49 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Feb 25, 4:30 PM CST, 6 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 430 PM CST Sat Feb 25 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-262230- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 430 PM CST Sat Feb 25 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight A moderate risk for rip currents continues along the Gulf beaches of Alabama and the northwest Florida panhandle. .DAYS TWO THROUGH SEVEN...Sunday through Friday A moderate risk of rip currents will redevelop along the Gulf beaches of Alabama and the northwest Florida panhandle by the middle part of next week. A strong cold front may move east across the region on Wednesday of next week. This frontal passage will have to be monitored for the potential of strong to possibly severe storms with its passage next Wednesday. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is currently not expected through Friday. GMZ630>635-650-655-670-675-262230- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 430 PM CST Sat Feb 25 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight Moderate to occasionally strong winds will continue over the offshore waters through tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Moderate to occasionally strong winds will continue over the marine area through the period, potentially creating hazardous conditions for small craft. The worst conditions will be associated with a frontal passage on Wednesday, with strong offshore winds and building seas developing in its wake.
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.